Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Remark on indirect matching of singularly perturbed boundary value problems


Author: Andrzej Joachim Karwowski
Journal: Quart. Appl. Math. 61 (2003), 401-433
MSC: Primary 34E05; Secondary 74B20, 74K20, 76D10
DOI: https://doi.org/10.1090/qam/1999829
MathSciNet review: MR1999829
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We examine four singularly perturbed boundary value problems. We show that it is possible to simplify the standard matching procedure by studying the boundary layer equations with the gauge function $ \eta $ as a new independent variable.


References [Enhancements On Off] (What's this?)

  • [1] C. M. Bender and S. A. Orszag, ``Advanced Mathematical Methods for Scientists and Engineers", McGraw-Hall, New York, 1978. MR 538168
  • [2] P. G. Ciarlet, ``Mathematical Elasticity", vol. II, ``Theory of Plates", North-Holland, Elsevier Sciences B. V. 1997. MR 1477663
  • [3] M. Dauge and I. Gruais, ``Asymptotics of Arbitrary Order for a Thin Elastic Clamped Plate, I. Optimal Error Estimates", Asym. Anal. 13 (1996), 167-197. MR 1413859
  • [4] M. Dauge and I. Gruais, ``Asymptotics of Arbitrary Order for a Thin Elastic Clamped Plate, II. Analysis of the Boundary Layer Terms", Asymptotic Analysis 16 (1998), 99-124. MR 1612135
  • [5] J. Ecalle, ``Six Lectures on Transseries, Analysable Functions and the Constructive Proof of Dulac's Conjecture", D. Schlomiuk, (ed.) ``Bifurcation and Periodic Orbits of Vector Fields", 75-184, Kluwer 1993. MR 1258519
  • [6] E. J. Hinch, ``Perturbation Methods", Cambridge University Press, New York, 1991. MR 1138727
  • [7] M. Holmes, ``Introduction to Perturbation Methods", Springer-Verlag, New York, 1998, Second Edition. MR 2987304
  • [8] A. Karwowski, ``Asymptotic Models for a Long Elastic Cylinder", J. Elasticity 24, 1990, 229-287. MR 1086256
  • [9] J. Kevorkian and J. D. Cole, ``Multiple Scales and Singular Perturbation Methods", Springer-Verlag, 1996. MR 1392475
  • [10] P. A. Lagerstrom, ``Matched Asymptotic Expansion. Ideas and Techniques", Springer-Verlag, 1988. MR 958913
  • [11] J. Lorenz, ``Nonlinear Boundary Value Problems with Turning Points and Properties of Difference Schemes", Lecture Notes in Math. 942, Springer-Verlag, Berlin, 1982. MR 679352
  • [12] A. H. Nayfeh, ``Introduction to Perturbation Techniques", John Wiley & Sons, New York, 1981. MR 597894
  • [13] R. E. O'Malley, ``Singular Perturbation Methods for Ordinary Differential Equations", Springer-Verlag, 1991.
  • [14] M. H. Protter and H. F. Weinberger, ``Maximum Principles in Differential Equations", Springer-Verlag, 1984. MR 762825
  • [15] M. Van Dyke, ``Perturbation Methods in Fluid Mechanics. Annotated Edition", The Parabolic Press, 1975. MR 0416240
  • [16] R. J. Walker, ``Algebraic Curves", Springer-Verlag, 1978. MR 513824

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 34E05, 74B20, 74K20, 76D10

Retrieve articles in all journals with MSC: 34E05, 74B20, 74K20, 76D10


Additional Information

DOI: https://doi.org/10.1090/qam/1999829
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society